Alert archive / Texas / Gale Warnings in 2020
Gale Warning 3, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Feb 20, 2020, 3:34 AM CST. It took effect at Feb 20, 2020, 2:07 PM CST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 3:34 AM CST (09:34 UTC)
- In effect from
- Feb 20, 2020, 2:07 PM CST
- Expired
- Feb 21, 2020, 3:01 AM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
546 WHUS74 KBRO 200934 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 334 AM CST Thu Feb 20 2020 GMZ150-155-170-175-201800- /O.CON.KBRO.SC.Y.0013.200220T1500Z-200220T2100Z/ /O.UPG.KBRO.GL.A.0001.200220T2100Z-200221T1500Z/ /O.NEW.KBRO.GL.W.0003.200220T2100Z-200221T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 334 AM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM CST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 9 AM CST Friday. For the Small Craft Advisory, from 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * ADDITIONAL DETAILS...Hazardous marine conditions will likely continue through Friday with possible additional issuance of Small Craft Advisories. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ130-132-135-201800- /O.CON.KBRO.SC.Y.0013.200220T1500Z-200221T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 334 AM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CST FRIDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots expected. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 9 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Brady
4 follow-up statements
946 WHUS74 KBRO 201815 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 1215 PM CST Thu Feb 20 2020 GMZ150-155-170-175-210000- /O.CON.KBRO.SC.Y.0013.000000T0000Z-200220T2100Z/ /O.CON.KBRO.GL.W.0003.200220T2100Z-200221T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1215 PM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas building to 6 to 12 feet. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 30 kt and seas building 5 to 10 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 9 AM CST Friday. For the Small Craft Advisory, from 9 AM this morning to 3 PM CST this afternoon. * IMPACTS...A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * ADDITIONAL DETAILS...Hazardous marine conditions will likely continue through Friday with possible additional issuance of Small Craft Advisories. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ130-132-135-210000- /O.CON.KBRO.SC.Y.0013.000000T0000Z-200221T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 1215 PM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 15 to 25 knots with gusts up to 30 knots. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 9 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 54
142 WHUS74 KBRO 202007 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 207 PM CST Thu Feb 20 2020 GMZ150-155-170-175-210000- /O.CAN.KBRO.SC.Y.0013.000000T0000Z-200220T2100Z/ /O.EXT.KBRO.GL.W.0003.200220T2007Z-200221T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 207 PM CST Thu Feb 20 2020 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas building to 6 to 12 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 9 AM CST Friday. * IMPACTS...A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ130-132-135-210000- /O.CON.KBRO.SC.Y.0013.000000T0000Z-200221T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 207 PM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 9 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
722 WHUS74 KBRO 202357 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 557 PM CST Thu Feb 20 2020 GMZ150-155-170-175-210800- /O.CON.KBRO.GL.W.0003.000000T0000Z-200221T1500Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 557 PM CST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM CST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 35 kt and seas building to 6 to 12 feet. * WHERE...Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm and Coastal waters from Port Mansfield to the Rio Grande out 20 nm. * WHEN...Until 9 AM CST Friday. * IMPACTS...A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ130-132-135-210800- /O.CON.KBRO.SC.Y.0013.000000T0000Z-200221T1200Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 557 PM CST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 20 to 25 knots with gusts up to 30 knots. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...From 9 AM Thursday to 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
011 WHUS74 KBRO 210901 MWWBRO URGENT - MARINE WEATHER MESSAGE National Weather Service Brownsville TX 301 AM CST Fri Feb 21 2020 GMZ150-155-170-175-211800- /O.CAN.KBRO.GL.W.0003.000000T0000Z-200221T1500Z/ /O.EXB.KBRO.SC.Y.0013.000000T0000Z-200222T0000Z/ Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 301 AM CST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 knots with occasional gusts up to 30 knots and seas of 6 to 12 feet. * WHERE...Coastal waters from Port Mansfield to the Rio Grande out 20 nm, Coastal waters from Baffin Bay to Port Mansfield out 20 nm, Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm. * WHEN...Until 6 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS... PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ130-132-135-211800- /O.EXT.KBRO.SC.Y.0013.000000T0000Z-200221T1800Z/ Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- 301 AM CST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 15 to 25 knots. * WHERE...Laguna Madre from the Port of Brownsville to the Arroyo Colorado, Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX and Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Feb 19, 10:53 PM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Feb 19, 10:53 PM CST, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
1053 PM CST Wed Feb 19 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Ceilings have lowered to IFR/LIFR conditions and are
expected to remain low through the next 24 hours. Periods of light
rain/drizzle will likely bring LIFR conditions to the TAF sites,
but confidence remains low on the timing/onset of these conditions.
A stronger surge of northerly winds is still expected to push
through the area Thursday afternoon, bringing moderate gusts to
all 3 airports late Thursday afternoon.
&&
.PREV DISCUSSION... /issued 556 PM CST Wed Feb 19 2020/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Visible satellite imagery, along with surface
observations show that the cold front has passed through the Rio
Grande Valley and is now offshore, leaving MVFR ceilings in its
wake. There is lower than average confidence in the timing of the
development of drizzle/light rain across all 3 Rio Grande Valley
Airports, but overall, the trend will be for ceilings to lower to
become IFR tonight and stay IFR through most of Thursday with
periods of drizzle/light rain, lower ceilings, and reduced
visibilities possible through the period. A stronger surge of
northerly winds is expected to push through the area Thursday
afternoon, bringing moderate gusts to all 3 airports towards the
end of the TAF period.
PREV DISCUSSION... /issued 248 PM CST Wed Feb 19 2020/
SHORT TERM (Now through Thursday Night): Satellite and radar
images indicate some light rain moving across the coastal
sections this afternoon. With the cold front stationary across the
northwest Gulf of Mexico...will likely see showers continue to
develop offshore the lower Texas coast tonight. Further
inland...some observation stations indicate mist is being
reported across portions of the northern portions of the CWA this
afternoon. Best chances for measurable precipitation remain along
the lower Texas coast the rest of the afternoon into this
evening. MSAS surface analysis indicates a sharp temperature
gradient across the lower Texas coast this afternoon with cooler
temperatures across the upper Rio Grande valley and northwest
ranchlands.
Will likely see overrunning conditions continue across deep south
Texas tonight as warm and moist air aloft continues to moves
across the shallow cooler air at the surface. Expect light
rain/drizzle and mist to develop later tonight into early Thurs
morning as a result. The shallow Arctic air across the northern
plains this afternoon will make its way southward into the state
Thursday and this will provide stronger cold air advection across
the Rio Grande Valley Thursday into Thurs night as a result.
Temperatures will fall into the 50s Thurs morning and hold steady
during the day or fall as the shallow colder air moves into the
region. Rain chances are expected to increase Thursday but will
likely see only light rainfall amounts as mostly areas of drizzle
and mist with light rain develop as the second surge of colder air
arrives. Rain chances should diminish from north to south Thurs
night even as low to mid level moisture remains high across the
area. Will continue to lean towards the adjusted NAM MOS guidance
for temperatures tonight through Thurs night as the NAM continues
to handle the shallow nature of the Arctic airmass better than
most of the global models including the GFS and ECMWF.
LONG TERM (Friday through Wednesday): A strong reinforcing cold
air mass Thursday will keep weather rainy, cloudy, and cool for
the beginning of the long term. However, conditions will begin to
improve late Friday as high pressure slides east and mid level
ridging builds overhead. Highs in the 50s on Friday and lows in
the 40s Friday night will turn to 60s on Saturday and 70s to 80s
on Saturday. Lows will also rebound into the 50s and 60s. A weak
front will arrive on Monday, with reinforcing Plains colder air on
Tuesday. This will keep temps down closer to normal, with limited
rainfall.
MARINE:
Now through Thursday Night...Seas were near 4 feet with north to
northeast winds near 14 knots at buoy020 early this afternoon. The
cold front that moved offshore the lower Texas coast this morning
has become stationary across the northwest Gulf of Mexico this
afternoon. A weak area of low pressure is expected to develop
across the western Gulf along that frontal boundary tonight so
winds across the coastal waters will be complex tonight. Expect
light to moderate north winds across the Laguna Madre and
nearshore waters with light northeast to east winds across the far
offshore waters tonight as a result. The weak pressure gradient
across the western Gulf will strengthen Thursday as a stronger
surge of shallow cold air will move into the northwest Gulf Thurs
morning with very strong north to northeast winds developing
across the offshore waters Thurs afternoon. Gusts to near gale
force will likely develop late Thurs afternoon into Thurs evening.
Will continue Gale Watch for the offshore waters Thurs afternoon
through Fri morning for now and let the next shift or overnight
shift to decide when to upgrade to a Gale Warning. Will go ahead
and issue a Small craft advisory for the Laguna Madre and offshore
waters Thurs morning until the Gale Watch/Warning goes into
effect Thurs afternoon. Very strong north to northwest winds will
continue across the offshore waters Thurs night with gusts to gale
force likely as the pressure gradient remains very strong across
the western Gulf. Thanks to WFO CRP for the coordination on the
marine hazards.
Friday through Monday night...Rough conditions will improve
Friday through the weekend. Small craft advisory conditions will
persist on Friday, and will continue on the Gulf due to seas
through Friday night. Light to moderate southeast winds and low to
moderate seas will prevail Saturday through Sunday night, with a
weak front shifting winds to north on Monday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 9 AM Thursday to 6 AM CST Friday for
GMZ130-132-135.
Gale Watch from Thursday afternoon through Friday morning for
GMZ150-155-170-175.
Small Craft Advisory from 9 AM to 3 PM CST Thursday for GMZ150-
155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation Update...69Hazardous weather outlook, Feb 19, 4:56 PM CST, 10 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 456 PM CST Wed Feb 19 2020 TXZ248>257-351-353-202300- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 456 PM CST Wed Feb 19 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents at the area beaches tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An elevated risk of rip currents will be possible at the area beaches through the weekend. Wind chills could fall into the mid 30s to near 40 degrees Thursday night into Friday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-202300- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 456 PM CST Wed Feb 19 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Frequent gale force wind gusts will be possible late Thursday afternoon into Friday morning. A Gale Watch is in effect and will likely be upgraded to a Gale Warning beginning at 3 pm Thursday. Small Craft Advisories are in effect for the nearshore coastal waters out 20 nautical miles until Thursday afternoon, and until Friday morning for the offshore waters from 20 to 60 nautical miles. These Small Craft Advisories may need to be extended through Friday night for hazardous seas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LF
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.